Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 22, 2015, 1:43 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2015, 1:43 PM MDT (19:43 UTC)
- Expired
- Aug 22, 2015, 4:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 140 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
843
WGUS54 KEPZ 221943
FFWEPZ
NMC017-051-222245-
/O.NEW.KEPZ.FF.W.0039.150822T1943Z-150822T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
143 PM MDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO...
SOUTHWESTERN SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 445 PM MDT
* AT 139 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PORTIONS OF THE BLACK
RANGE. WHILE THE STORMS HAVE DIMINISHED IN MANY AREAS...PORTIONS
OF TRUJILLO AND TIERRA BLANCA CANYONS CONTINUE TO EXPERIENCE HEAVY
RAINFALL...WITH AMOUNTS APPROACHING TWO INCHES. LOW WATER
CROSSINGS ALONG STATE HIGHWAY 27 BETWEEN LAKE VALLEY AND HILLSBORO
ARE LIKELY TO EXPERIENCE DANGEROUSLY HIGH WATER FLOWS IN THE NEXT
HOUR OR TWO.
* LOCATIONS IMPACTED INCLUDE...
HIGHWAY 27 BETWEEN HILLSBORO AND LAKE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3289 10758 3290 10753 3288 10751 3288 10748
3275 10752 3278 10772 3279 10774 3282 10775
3286 10778 3288 10778 3291 10763
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:47 AM MDT, 9 hours 56 minutes earlier.
Area forecast discussion, Aug 22, 3:47 AM MDT, 9 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 347 AM MDT SAT AUG 22 2015 .SYNOPSIS... ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE WIDESPREAD ON SUNDAY A FRONT MOVES INTO THE AREA. VERY WARM TEMPERATURES TODAY WILL BECOME COOLER ON SUNDAY AS CLOUDS INCREASE OVER THE AREA. THUNDERSTORM ACTIVITY WILL BECOME MORE LIMITED AND ISOLATED NEXT WEEK AS HIGH PRESSURE STRENGTHENS OVER THE REGION AND THE DEEPER MOISTURE PLUME SHIFTS TO THE WEST. THE DRIER CONDITIONS WILL ALLOW TEMPERATURES TO RISE BACK UP ABOVE NORMAL BY THE MIDDLE OF THE WEEK. && .DISCUSSION... A MORE ACTIVE AND WETTER WEATHER PATTERN WILL OCCUR OVER THE NEXT COUPLE OF DAYS AS THE MOISTURE INCREASES OF THE PAST FEW DAYS PEAK ACROSS THE REGION. A LARGE AREA OF HIGH PRESSURE CONTINUES TO BUILD OVER THE STATE BUT MOISTURE ENTRAINED WITHIN THE HIGH CIRCULATION WILL STILL BE ABLE TO FUEL SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STORMS WILL GENERALLY BE SLOW MOVING WHICH WILL RESULT IN PERIODS OF MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING IN THE VICINITY OF THE STORMS. WELL ABOVE NORMAL TEMPERATURES WILL LEAD LARGE DEWPOINT DEPRESSIONS THIS AFTERNOON WHICH WILL INCREASE THE POTENTIAL FOR STRONG THUNDERSTORM WIND GUSTS OF 50 MPH OR HIGHER. SUNDAY WILL ALSO BE AN ACTIVE WEATHER DAY AS A FRONTAL BOUNDARY PUSHES INTO THE AREA. THE ADDED LIFT FROM THE FRONT WILL HELP FOCUS AND ENHANCE THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND NIGHT. INCREASED CLOUDINESS WILL RESULT IN COOLER TEMPERATURES THAT MAY TURN OUT TO SUPPRESS SOME STORM ACTIVITY OVER PORTIONS OF THE LOCAL AREA BUT OVERALL DISTRIBUTION OF STORMS WILL BE SCATTERED. MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...BUT EXPECTED THE COOLER TEMPERATURES WILL LOWER DEWPOINT DEPRESSIONS AND THUNDERSTORM WIND GUSTS TO 45 TO 50 MPH. CONSIDERABLE CLOUDINESS IS EXPECTED ON SUNDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES POSSIBLE. MONDAY WILL BEGIN TO SEE A STRENGTHENING OF THE HIGH PRESSURE CIRCULATION ACROSS THE WESTERN PART OF THE COUNTRY. AS A RESULT THE LOCAL AREA WILL COME UNDER AN INCREASING EASTERLY FLOW PATTERN. THIS CHANGE WILL BEGIN TO PUSH THE DEEPER MOISTURE FURTHER WEST INTO ARIZONA AND BRING IN DRIER CONTINENTAL AIR TO THE LOCAL AREA. ISOLATED TO SCATTERED THUNDERSTORMS WILL STILL BE POSSIBLE ON MONDAY...ESPECIALLY OVER THE MOUNTAINS...BUT OVERALL COVERAGE WILL BE LESS THAN ON SUNDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL ON MONDAY. FOR TUESDAY THROUGH NEXT THURSDAY...THE DRYING AFFECTS OF THE STRONG HIGH CIRCULATION WILL BE MORE NOTICEABLE WITH THUNDERSTORM ACTIVITY LIMITED TO ISOLATED OCCURRENCES OVER THE MOUNTAINS WHILE THE LOWLANDS STAY MOSTLY DRY. TEMPERATURES WILL ALSO START TO CLIMB BACK UP ABOVE NORMAL DURING THE WEEK. TOWARD THE END OF NEXT WEEK...LONG RANGE MODELS INDICATE THE CENTER OF THE HIGH WILL SHIFT MORE TO THE WEST. THIS WILL PUT THE LOCAL AREA UNDER A MORE NORTHERLY FLOW ALOFT...WHICH COULD RESULT IN WEAK UPPER LEVEL DISTURBANCES DROPPING DOWN FROM THE NORTH AND ENHANCING THUNDERSTORM DEVELOPMENT FOR THE REGION HEADING INTO NEXT WEEKEND. && .AVIATION...VALID 22/12Z-23/12Z... MOSTLY VFR CONDITIONS TO EXPECTED AT ALL TAF SITES THRU THE PERIOD WITH THE EXCEPTION OF ISOLATED STORMS THAT MAY POP UP DURING THE AFTERNOON AND EVENING HOURS. FREQUENCY OF STORMS WILL BE HIGHER AND CIGS WILL BE LOWER OVER THE MOUNTAINS. EXPECT SKY CONDITIONS OF P6SM SCT-BKN090-120 SCT-BKN250. ISOLD 1-3SM TSRA BKN050-070 AFT 18Z. SFC WINDS SOUTHWEST 10 TO 15 KTS...BECOMING MORE WEST AFT 18Z. && .FIRE WEATHER... HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE REGION AS MOISTURE ENTRAINED WITHIN THE CIRCULATION GRADUALLY RAISES MOISTURE OVER THE LOCAL AREA. THIS WILL FUEL ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND TONIGHT AND AGAIN TOMORROW. SHOWERS AND THUNDERSTORMS MAY BE ENHANCED BY A FRONTAL BOUNDARY THAT WILL MOVE INTO THE LOCAL AREA ON SUNDAY. A DOWNWARD TREND IN THE POTENTIAL FOR WETTING PRECIP WILL TAKE PLACE BY THE MIDDLE OF NEXT WEEK AS THE HIGH STRENGTHENS OVER THE FOUR CORNERS REGION AND THE DEEPER MOISTURE GETS PUSHED FURTHER TO THE WEST. TEMPS WILL BEGIN TO DROP OFF A BIT OVER THE NEXT FEW DAYS DUE TO INCREASED CLOUD COVER AND MOISTURE LEVELS. AS A RESULT WE WILL BEGIN TO SEE AN UPWARD TREND IN MIN RH VALUES ACROSS THE REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE LOWLANDS SHOULD SEE MIN RH VALUES OF 30 TO 35 PERCENT WITH 50 TO 60 PERCENT VALUES ACROSS THE MOUNTAINS BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 99 73 91 72 / 20 30 30 30 SIERRA BLANCA 95 69 90 68 / 20 30 30 30 LAS CRUCES 97 69 89 67 / 20 30 30 40 ALAMOGORDO 98 70 91 68 / 20 20 40 40 CLOUDCROFT 76 54 68 53 / 40 40 80 70 TRUTH OR CONSEQUENCES 95 69 88 67 / 20 20 30 40 SILVER CITY 87 63 82 63 / 30 30 50 50 DEMING 97 69 90 68 / 20 20 30 40 LORDSBURG 95 68 90 68 / 20 20 40 40 WEST EL PASO METRO 99 73 92 72 / 20 30 30 40 DELL CITY 101 72 92 70 / 20 30 40 30 FORT HANCOCK 99 70 93 68 / 20 40 30 30 LOMA LINDA 94 69 86 67 / 20 40 40 30 FABENS 99 70 93 68 / 20 40 40 30 SANTA TERESA 98 72 91 70 / 20 30 30 30 WHITE SANDS HQ 97 70 91 68 / 20 30 40 40 JORNADA RANGE 97 68 90 67 / 20 20 40 30 HATCH 98 68 91 67 / 20 20 30 30 COLUMBUS 97 70 91 69 / 20 20 40 40 OROGRANDE 97 71 91 70 / 20 20 40 30 MAYHILL 85 58 74 57 / 40 30 60 60 MESCALERO 85 57 76 56 / 30 30 70 60 TIMBERON 84 61 76 59 / 30 40 60 60 WINSTON 86 60 79 59 / 50 40 50 50 HILLSBORO 94 65 88 63 / 40 20 40 50 SPACEPORT 96 68 89 67 / 20 20 30 30 LAKE ROBERTS 87 57 82 56 / 40 30 60 60 HURLEY 90 64 85 64 / 20 20 40 50 CLIFF 93 63 89 63 / 20 40 50 40 MULE CREEK 90 59 87 59 / 20 40 50 40 FAYWOOD 92 65 86 64 / 30 20 40 50 ANIMAS 93 68 89 68 / 20 20 40 40 HACHITA 94 67 89 67 / 20 20 40 40 ANTELOPE WELLS 90 65 85 65 / 40 30 50 60 CLOVERDALE 85 64 82 64 / 30 40 50 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/04/04
Hazardous weather outlook, Aug 22, 12:45 PM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1245 PM MDT SAT AUG 22 2015 NMZ401>417-TXZ418>424-232015- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1245 PM MDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING VERY HEAVY RAINFALLS...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WHICH MAY CAUSE PROPERTY DAMAGE. OVER 2 INCHES OF RAIN WILL FALL OVER ISOLATED LOCATIONS RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY:SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING VERY HEAVY RAINFALLS...HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WHICH MAY CAUSE PROPERTY DAMAGE. OVER 2 INCHES OF RAIN WILL FALL OVER ISOLATED LOCATIONS RESULTING IN FLASH FLOODING. MONDAY: ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH A FEW STORMS PRODUCING HEAVY RAINFALLS...SMALL HAIL AND WIND GUSTS TO 50 MPH. UP TO AN INCH OF RAIN WILL FALL OVER A FEW LOCATIONS. TUESDAY THROUGH FRIDAY: A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY AROUND MOUNTAIN AREAS...OTHERWISE MOSTLY DRY WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO OUR OFFICE VIA THE SPOTTER PHONE NUMBER OR VIA TWITTER WITH OUR HANDLE @NWSELPASO ROGASH
In the hours before
Special weather statement, Aug 22, 12:55 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1255 PM MDT SAT AUG 22 2015
NMZ402-403-408-409-221945-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
1255 PM MDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
SOUTHWESTERN SIERRA COUNTIES UNTIL 145 PM MDT...
AT 1251 PM MDT...STRONG THUNDERSTORMS WERE AFFECTING THE CREST AND
EAST SLOPES OF THE BLACK RANGE IN EASTERN GRANT AND WESTERN SIERRA
COUNTIES. THESE STORMS WERE NEARLY STATIONARY...AND MAY PRODUCE
WIND GUSTS TO 45 MPH AND HALF INCH HAIL.
TORRENTIAL RAINFALL IS ALSO OCCURRING...AND IF IT PERSISTS...MAY
LEAD TO FLOODING.
LOCATIONS IMPACTED INCLUDE...
HILLSBORO...
EMORY PASS...
KINGSTON...
HERMOSA...
IRON CREEK CAMPGROUND.
PORTIONS OF HIGHWAY 152 IN THE VICINITY OF EMORY PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3314 10762 3293 10750 3276 10759 3273 10771
3276 10784 3311 10788 3316 10775
TIME...MOT...LOC 1851Z 340DEG 3KT 3289 10775
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:08 PM MDT | Special Weather Statement | EPZ | 37 min | |
| Aug 21, 7:01 PM MDT | Areal Flood Advisory | EPZ | Grant | 4 hr |
| Aug 21, 7:10 PM MDT | Special Weather Statement | EPZ | Grant | 50 min |
| Aug 21, 7:17 PM MDT | Areal Flood Advisory | EPZ | Grant | 118 min |
| Aug 22, 12:55 PM MDT | Special Weather Statement | EPZ | Sierra | 50 min |
| Aug 22, 1:15 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 4 hr |
| Aug 22, 2:48 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 22, 4:21 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 54 min |
| Aug 22, 4:26 PM MDT | Areal Flood Advisory | EPZ | Luna | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.